MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222334
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.Visual inspection revealed the anchor and suture were separated from the inserter, confirming this complaint.Visual inspection of the anchor under magnification revealed a small area of deformation at the proximal edge of the hex socket.No other anomalies were noted on the anchor; the threads were not distressed indicating the device was not inserted.Visual inspection of the inserter revealed no anomalies.The anchor was loaded on the inserter to test the fit of the two components, which were found to fit with no issue.Potential root causes for the anchor becoming dislodged from the inserter is excess force being used to extract the device from the shoulder joint or extracting the device at an off angle, which also would have caused the area of deformation on the proximal end of the anchor at the anchor/inserter interface.Other than this possibility, we cannot determine a definitive root cause for this device failure.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure of the shoulder, it was observed that the 5.5 healix advance kntlss pk device would not seat/advance.According to the reporter, the surgeon introduced the anchor in the shoulder and tried to put it in the hole made with the correct awl; however, it was difficult.It was reported that the surgeon decided to get the anchor out of the shoulder to clean the soft tissues.It was reported that when removing the anchor, this one disloaded from the inserter.It was reported that the procedure was completed with same like product.It was not reported if there was a delay in the surgical procedure or if a spare device was used to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
5.5 HEALIX ADVANCE KNTLSS PK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8265049
Report Number1221934-2018-52616
Device Sequence Number13978213
Product Code MBI
UDI-Device Identifier10886705023486
UDI-Public10886705023486
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K130539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number222334
Device Lot Number3908412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2016
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1